# SDR 2017FA0000079

- Difficulty date: September 11, 2016
- Submitted: February 23, 2017
- Operation: General aviation
- Aircraft: N5652P
- Make and model: Piper PA-24-180
- Aircraft serial: 24723
- Aircraft time: 6,693 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Arm
- Part number: 210202
- Condition: Broken
- Location: Rt Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED IT WAS ON, OR JUST AFTER TOUCHING DOWN, HE FELT THE RT MLG COLLAPSE CAUSING THE RT WING TIP TO DRAG ON THE RWY.  THE SIDE-LOADING ON THE LT MLG CAUSED IT AND THE NLG TO COLLAPSE AS WELL.  PILOT INITIALLY REPORTED A GREEN LIGHT PRIOR TO LANDING INDICATING ALL THREE GEAR DOWN AND LOCKED.  MX INVESTIGATION REVEALED A BROKEN RT OUTBOARD GEAR RETRACTION ARM.  THE ARM ATTACHES TO A CABLE THAT HOLDS THE OVERCENTER MECHANISM IN PLACE WHILE THE GEAR IS EXTENDED.  WHEN THE ARM BROKE IT ALLOWED THE RT MLG TO COME OUT OF THE OVERCENTER POSITION AND COLLAPSE.  THE CABLE ALSO HOLDS THE NLG OVERCENTER MECHANISM IN PLACE WHICH RESULTED IN THE NLG COLLAPSE AND THE LT MLG COLLAPSE FROM SIDE LOADING.
